Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 7, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 7, 2020, 1:45 AM EST for Brevard County, Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2020, 1:45 AM EST (06:45 UTC)
- Expired
- Feb 7, 2020, 2:30 AM EST
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 13 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 1:49 AM EST | TSTM WND GST 54 | 4 Wnw Malabar, FL | ASOS AT THE MELBOURNE INTERNATIONAL AIRPORT MEASURED A PEAK WIND GUST OF 54MPH OR 47 KNOTS FROM TEH WEST-SOUTHWEST. |
| Feb 7, 1:52 AM EST | TSTM WND GST 50 | 6 Sw Indialantic, FL | WEATHERFLOW SITE XDAI AT DAIRY ROAD MEASURED A PEAK WIND GUST OF 50MPH FROM THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 9:25 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
719
WUUS52 KMLB 070645
SVRMLB
FLC009-070730-
/O.NEW.KMLB.SV.W.0007.200207T0645Z-200207T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
145 AM EST Fri Feb 7 2020
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Brevard County in east central Florida...
* Until 230 AM EST.
* At 145 AM EST, a severe thunderstorm was located over West
Melbourne, or over Melbourne, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a small interior
room.
&&
LAT...LON 2783 8050 2783 8081 2824 8064 2825 8057
2819 8056 2797 8046
TIME...MOT...LOC 0645Z 272DEG 32KT 2809 8066
HAIL...<.75IN
WIND...60MPH
$$
Pendergrast1 follow-up statement
505
WWUS52 KMLB 070721
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
221 AM EST Fri Feb 7 2020
FLC009-070730-
/O.EXP.KMLB.SV.W.0007.000000T0000Z-200207T0730Z/
Brevard FL-
221 AM EST Fri Feb 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD COUNTY
WILL EXPIRE AT 230 AM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 300 AM EST for east central
Florida.
LAT...LON 2783 8050 2783 8081 2824 8064 2825 8057
2819 8056 2797 8046
TIME...MOT...LOC 0720Z 272DEG 32KT 2808 8032
$$
PendergrastWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 10:44 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 6, 10:44 PM EST, 3 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Melbourne FL
1044 PM EST Thu Feb 6 2020
.UPDATE...
A Tornado Watch was issued for most of east central FL (from Lake
County to Okeechobee and Indian River counties)this evening until
at least 3 am. At 1030 pm, the line was extending from north of
Tampa Bay to Ocala and moving eastward quickly. The first warning
for Severe Thunderstorm has already been issued, stay weather
aware overnight as this line has the potential to produce damaging
winds and possibly a tornado or two.
&&
.AVIATION...
Tempos in TAFs were delayed by 1-3 hrs on average as the line is
about to reach KLEE. TAFs will be amended as necessary and behind
the line as weather clears the terminals.
&&
.PREV DISCUSSION... /issued 754 PM EST Thu Feb 6 2020/
.DISCUSSION...
...Tornado Watch Likely for Portions of East Central Florida...
...Line of Strong to Potentially Severe Storms Moving Through
the Area Tonight...
Strong squall line was extending at 8 pm from the eastern Gulf to
the NE FL panhandle to southern Georgia. Most of the weather and
strong winds were just ahead of the main line and it is expected
to continue to move to the east tonight. A few showers have been
able to develop from Osceola to southern Volusia but these are
moving quite fast (~50 mph) so accumulations of rainfall, if any,
has been minimal. Atmosphere conditions remain unstable and
favorable for storms moving with the line to be strong to severe.
As of right now, the line will approach Lake county after 11pm and
move quickly eastward.
The Daytona Beach NWR transmitter remains out of service. So for
those that use this transmitter, make sure you have other ways to
receive severe weather warnings, like weather apps or local media.
Local products will be updated in the case a watch gets issued for
east central FL.
&&
.AVIATION...
Strong south-southwest winds will continue tonight 15-20 kt
sustained with gusts to 25 to 35 kts. Squall line will approach
KLEE around 04z but quick SHRAs could impact the terminals in the
next few hours, producing gusts of 40-50 kt. As the squall line
and embedded TSRA reach the terminals through the night, expect
winds to possibly gust to 40-40 kt while changing direction from
SW to W, lightning, and heavy rain reducing visibilities.
Terminals will experience strong winds and heavy rain for at least
one hour. Then winds will stay from the west behind the line
through Friday.
&&
.MARINE...
Strong to near-gale sustained winds have been observed across the
central FL Atlantic waters tonight with gusts up to 33 kt at buoy
41009. Gale Warning remains in effect for the offshore waters
while a Small Craft Advisory for the nearshore. As a strong squall
line moves over the waters later tonight, winds will shift from
SSW to W and remain strong from the west on Fri.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 1 AM EST Friday for Coastal Volusia-Indian
River-Inland Volusia-Martin-Northern Brevard-Northern Lake-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard-
Southern Lake-St. Lucie.
Tornado Watch until 3 AM EST Friday for Coastal Volusia-Indian
River-Inland Volusia-Northern Brevard-Northern Lake-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard-
Southern Lake.
AM...Tornado Watch until 3 AM EST Friday for Flagler Beach to Volusia-
Brevard County Line 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EST Friday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory from 10 AM to 4 PM EST Friday for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Gale Warning until 10 AM EST Friday for Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Sebastian Inlet to Jupiter
Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian
Inlet 20-60 nm.
&&
Negron/Rodriguez/Pendergrast/Volkmer/Combs/CristaldiHazardous weather outlook, Feb 6, 7:43 PM EST, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 743 PM EST Thu Feb 6 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-071200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 743 PM EST Thu Feb 6 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A line of strong thunderstorms will quickly move across east central Florida tonight, and then sweep offshore Martin and Saint Lucie Counties by early Friday morning. While all of east central Florida is at some risk for strong to severe storms, the best chance for damaging wind and or brief tornadoes exists from Lake County to the Interstate 4 corridor and east to the Space Coast. The primary threats will be damaging wind gusts of 60 to 70 mph, and one or two tornadoes cannot be ruled out. Be sure to have multiple ways of receiving severe weather alerts before going to sleep tonight. One can receive weather alerts through NOAA Weather Radio, wireless alerts on cell phones, sign up for alerts from your local county, and download the FEMA app. .HIGH WIND IMPACT... A Wind Advisory is in effect through late tonight. Strong south winds of 20 to 30 mph with frequent higher gusts of 35 to 40 mph. The gusty winds may blow around unsecured objects, snap off small tree limbs, and can even knock over larger trees whose bases are old and rotten. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous storms moving offshore over the Atlantic will be capable of gusts of 40 to 50 knots and occasional to frequent lightning from this evening and into early Friday. .WATERSPOUT IMPACT... A few waterspouts will be possible tonight as strong to severe storms move offshore the coast and open Atlantic waters. .WIND AND SEA IMPACT... Strong to severe storms are forecast to move across the waters tonight into Friday morning. Southwest winds will increase to 25 to 30 knots tonight, and gusts above 40 knots are possible beyond 20 nautical miles from shore. Seas building to 7 to 9 feet. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Much drier conditions will be present Friday leading to sensitive fire weather conditions. Choppy seas on Friday will improve by the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Rodriguez
In the hours before
Local storm report, Feb 7, 1:04 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
104 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND GST 5 N EDGEWATER 29.05N 80.90W
02/07/2020 M44 MPH Volusia FL MESONET
WEATHERFLOW SITE XNSB AT NEW SMYRNA BEACH MEASURED A PEAK
WIND GUST OF 44MPH FROM THE WEST.
&&
KRLocal storm report, Feb 7, 1:16 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
116 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 4 NW HAULOVER CANAL 28.78N 80.80W
02/07/2020 M53 MPH Brevard FL MESONET
USAF WIND TOWER 421 MEASURED A PEAK WIND GUST OF 53MPH OR
46 KNOTS FROM THE WEST.
&&
KRSpecial weather statement, Feb 7, 1:16 AM EST, 29 minutes before
Special Weather Statement National Weather Service Melbourne FL 116 AM EST Fri Feb 7 2020 FLZ047-053-054-058-059-064-071000- Southern Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 116 AM EST Fri Feb 7 2020 ...Squall Line Entering Brevard and central Osceola Counties Will Reach the Lake Okeechobee and Treasure Coast Regions Later This Morning... At 110 AM EST, radar indicated a squall line of strong to severe thunderstorms from near Mosquito Lagoon to Kenansville, and was moving east at 50 to 60 mph. Strong to damaging wind gusts of 50 to 60 mph are expected with this line as it moves across all of Brevard County and rural central and southern Osceola County through 3 AM, across the Treasure Coast counties of Indian river, Saint Lucie and Martin, as well as the Lake Okeechobee region from 3 AM, or a little earlier, through 5 AM. A brief isolated tornado is still possible! Listen for possible additional Severe Weather Warnings and move to safe shelter if one is issued for your location! A Tornado Watch continues for Brevard, Osceola, Okeechobee, and Indian River Counties through 3 AM.
Local storm report, Feb 7, 1:19 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
119 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 3 W KENNEDY SPACE CENTE 28.64N 80.75W
02/07/2020 M55 MPH Brevard FL OTHER FEDERAL
USAF WIND TOWER 421 MEASURED A PEAK WIND GUST OF 48 KNOTS
OR 55 MPH FROM THE WEST.
&&
KRLocal storm report, Feb 7, 1:27 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
127 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST 3 W KENNEDY SPACE CENTE 28.64N 80.75W
02/07/2020 M64 MPH Brevard FL OTHER FEDERAL
USAF WIND TOWER 714 MEASURED A PEAK WIND GUST OF 64MPH OR
56KNOTS FROM THE WEST.
&&
KRSpecial weather statement, Feb 7, 1:33 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
133 AM EST Fri Feb 7 2020
FLZ047-054-058-070730-
Southern Brevard County FL-Okeechobee FL-Indian River FL-
133 AM EST Fri Feb 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE...INDIAN
RIVER AND SOUTHEASTERN BREVARD COUNTIES UNTIL 230 AM EST...
At 132 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Port Canaveral to near Blue Cypress Lake.
Movement was east at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Vero Beach and Satellite Beach.
A Tornado Watch remains in effect until 300 AM EST for east central
Florida.
LAT...LON 2756 8068 2745 8068 2742 8114 2764 8114
2764 8087 2781 8085 2825 8060 2756 8032
TIME...MOT...LOC 0632Z 259DEG 17KT 2846 8043 2769 8078
PendergrastThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 9:52 PM EST | Special Weather Statement | MLB | Lake, Orange, Osceola, Seminole, Volusia | 38 min |
| Feb 6, 10:39 PM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 51 min |
| Feb 6, 10:53 PM EST | Special Weather Statement | MLB | Brevard, Orange, Seminole, Volusia | 52 min |
| Feb 6, 11:18 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 57 min |
| Feb 6, 11:45 PM EST | Special Marine Warning | MLB | 90 min | |
| Feb 6, 11:50 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 25 min |
| Feb 7, 12:07 AM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 53 min |
| Feb 7, 12:15 AM EST | Special Weather Statement | MLB | Brevard, Indian River, Okeechobee, Osceola | 30 min |
| Feb 7, 12:50 AM EST | Special Marine Warning | MLB | 85 min | |
| Feb 7, 12:53 AM EST | Tornado Warning | MLB | Osceola | 17 min |
| Feb 7, 12:54 AM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Volusia | 66 min |
| Feb 7, 1:33 AM EST | Special Weather Statement | MLB | Indian River | 57 min |
| Feb 7, 2:04 AM EST | Special Marine Warning | MLB | 116 min | |
| Feb 7, 3:57 AM EST | Special Marine Warning | MLB | 93 min | |
| Feb 7, 8:40 AM EST | Lake Wind Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.